MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085901A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information regarding the second vbx device utilized in the procedure: lot/ serial number: (b)(4).Catalog number: bxa085901a.Udi: (b)(4).Product history review: a review of the manufacturing records indicated the lot met pre-release manufacturing specifications.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, the patient with bilateral iliac occlusions and underwent treatment utilizing two gore® viabahn® vbx balloon expandable endoprostheses.The physician advanced both vbx devices to the treatment zone and initiated deployment.One vbx device ((b)(4)) was deployed without issue.The second endoprosthesis' ((b)(4)) balloon ruptured at nominal pressure but complete deployment was successful.The ruptured balloon was withdrawn without issue and another balloon was used for post dilation.Since both vbx devices were deployed at the same time and are identical in size, it is unknown which vbx device is associated with the balloon rupture.The patient tolerated the procedure.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11381977
Report Number2017233-2021-01711
Device Sequence Number3781534
Product Code PRL
UDI-Device Identifier00733132637324
UDI-Public00733132637324
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberBXA085901A
Device Catalogue NumberBXA085901A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR